Cutivate Ointment Overdose
A person who uses too much Cutivate Ointment (fluticasone propionate ointment) on too large an area of the body and for too long is more likely to experience overdose symptoms than someone who uses the medicine for four weeks or less. Long-term use may cause signs of Cushing's disease and can decrease the body's ability to produce its own steroids.
Is It Possible to Use Too Much Cutivate Ointment?Cutivate Ointment® (fluticasone propionate ointment) is a prescription skin medication used to treat itching and inflammation due to a variety of different skin conditions. It belongs to a group of drugs known as topical steroids. As with most medications, it is possible to use too much Cutivate Ointment. Interestingly, serious problems are most likely if large doses are used over a prolonged period.
Effects of a Cutivate Ointment OverdoseLong-term use of high doses of Cutivate Ointment can cause Cushing's syndrome (a group of symptoms caused by prolonged exposure to steroids). Signs or symptoms of this problem might include:
- A rounded face
- Unusual body fat distribution (more fat in the trunk, face, and neck, and less fat in the arms and legs)
- High blood sugar.
Let your healthcare provider know if you think you have signs of this problem. It should be noted that this medication is not recommended for use longer than four weeks.
As with all steroids, applying large amounts of Cutivate Ointment for a long time may cause other serious side effects as well. In addition, this medicine may decrease the body's ability to produce natural steroids. This can cause serious problems, especially if Cutivate Ointment is stopped too quickly and the body does not have a chance to begin making natural steroids again.
If you realize that you have been using too much Cutivate Ointment for a while, you should not stop using it too quickly. Contact your healthcare provider for guidance.